MAUDE Adverse Event Report: ABBOTT GMBH ALINITY S HIV AG/AB COMBO REAGENT KIT; HUMAN IMMUNODEFICIENCY VIRUS TYPES 1 AND 2 AG, AB (P24) AND SYNTHETIC PEPTIDES

ABBOTT GMBH ALINITY S HIV AG/AB COMBO REAGENT KIT; HUMAN IMMUNODEFICIENCY VIRUS TYPES 1 AND 2 AG, AB (P24) AND SYNTHETIC PEPTIDES
Catalog Number 06P01-60
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/13/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.All available patient information was included.Additional patient details are not available.
 
Event or Problem Description
The customer stated that alinity s hiv ag/ab combo results of 1.62 s/co (reactive), 0.08 s/co (nonreactive) and 5.66 s/co (reactive) were generated for a patient (sample id (b)(6)) on (b)(6) 2023.Western blot testing was negative for hiv i/ii.No impact to patient/donor management was reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Per the complaint documentation, the customer observation was consistent with non-specific binding potentially associated with sample integrity issues and therefore a member of the abbott customer experience team visited the site to observe and review pre-analytics processes.The outcomes of the review were communicated to the customer and are intended to optimize these processes to mitigate influences related to the integrity of the samples.The customer confirmed their understanding of how pre-analytics processes can impact sample integrity.Trending review determined no trend for the issue for the product.Historical complaint review determined there is normal complaint activity for the lot number.Device history record review did not show any potential non-conformances, or deviations.Labeling was reviewed and found to adequately address the issue under review.A technical review of field data for alinity s hiv ag/ab combo was performed.Overall reactive rates for lot 46383be00 for the customer site, applicable peer sites and across a whole blood and plasma screening monitoring group were collected and assessed.Across the whole blood and plasma monitoring group, the customer and their peer sites, the performance for lot 46383be00 is within product requirements and comparable to other lots analyzed in the comparison.Based on the investigation, no malfunction or deficiency for lot number 46383be00 was identified.
 
Additional Manufacturer Narrative
On april 17, 2023 after submitting the initial emdr, it was discovered that field g3 (date received by mfg) was entered incorrectly as 3/6/2023.The falsely reactive alinity s hiv ag/ab combo results were not generated until 3/13/2023.The correct date for field g3 should be 3/30/2023.

Brand Name
ALINITY S HIV AG/AB COMBO REAGENT KIT
Common Device Name
HUMAN IMMUNODEFICIENCY VIRUS TYPES 1 AND 2 AG, AB (P24) AND SYNTHETIC PEPTIDES
Manufacturer (Section D)
ABBOTT GMBH
max-planck-ring 2
wiesbaden 65205
GM  65205
Manufacturer (Section G)
ABBOTT GMBH
max-planck-ring 2
wiesbaden 65205
GM   65205
Manufacturer Contact
siobhan wright
lisnamuck
post market surveillance
longford N39 E-932
EI   N39 E932
433331157
MDR Report Key16755733
Report Number3002809144-2023-00194
Device Sequence Number18274756
Product Code QHM
UDI-Device Identifier00380740117184
UDI-Public00380740117184
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
BL 125679
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/07/2023
Device Catalogue Number06P01-60
Device Lot Number46383BE00
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/17/2023
Supplement Date Received by Manufacturer04/17/2023
06/23/2023
Initial Report FDA Received Date04/17/2023
Supplement Report FDA Received Date04/17/2023
06/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/26/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ALNTY S SYSTEM, 06P16-01, AS1230; ALNTY S SYSTEM, 06P16-01, AS1230; ALNTY S SYSTEM, 06P16-01, AS1230
Patient SexUnknown